Get E-Book on COVID-19

Q. What is the treatment for DVT?

Answered by
Dr. Prakash H Muddegowda
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 19, 2016 and last reviewed on: Jun 03, 2020

Hi doctor,

I am having DVT in my left leg. I had about a year of Warfarin treatment and it was stopped two months back. I had my thrombophilia profile and it shows protein C deficiency. What to do?

Dr. Prakash H Muddegowda

Geriatrics Hematology Pathology
#

Hi,

Welcome to icliniq.com.

Based on your query, my opinion is as follows:

  • Protein C deficiency (blood coagulation factor XIV) can be congenital or acquired. Being on Warfarin therapy can show protein C deficiency. However, it should get corrected after two weeks and it has not so if there are no other causes, then it is probably congenital protein C deficiency.
  • As you already had DVT (deep vein thrombosis), you might need to be on anticoagulation therapy for life to avoid future risk of thrombosis. Also, need to do a few things to reduce the risk of thrombosis.
  • Maintain an ideal body weight and engage in regular physical activity.
  • Avoid long periods of immobility that is more than two hours. Get up to walk around or stretch during airplane flights or long car trips.
  • Consider the use of elastic compression stockings that provide moderate compression (15–20 mmHg).
  • Drink water to maintain hydration. Avoid alcohol and caffeine during travel. Do not smoke.
  • If you are planning to have surgery, then alert your doctor to any genetic risk factors. Work with your doctors to identify strategies to reduce your risk.
  • Recognize the symptoms of a DVT or PE (pulmonary embolism) such as shortness of breath or chest pain, unexplained pain, swelling and redness of a limb and seek medical attention.

For further doubts consult a hematologist online --> https://www.icliniq.com/ask-a-doctor-online/hematologist


Was this answer helpful?

 | 

Related Questions:
Which anticoagulant is best to prevent stroke- Apixaban or Dabigatran?
What are the chances of bleeding from a sudden blow if I am on blood thinners?
Are acidity and constipation the withdrawal symptoms of quitting smoking?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is the treatment for mitral stenosis?

Query: Hello doctor, I am a male and I am 30-years-old male. I have a mitral valve problem, and it is moderate mitral stenosis. What remedy do you advise? If I did the valvoplasty surgery will there be any other problem? If there is a problem, is there a possibility to do the valvoplasty again? I am afraid...  Read Full »

How long to continue taking anticoagulant after open heart surgery?

Query: Hi doctor, If I have had an open heart surgery, how long should I take Warfarin for?  Read Full »

Can smoking cessation cause strained bowel movements?

Query: Hello doctor, My age is 39 years. I have quit smoking, cold turkey after smoking for almost 18 years. It is my 29th day of being smoke-free. Everything was going fine until last 7 to 10 days my bowel movement has been strainful. Few days I have seen very small sized hard stools and sometimes small ...  Read Full »

Also Read


COVID-19 and MIS-C (Multisystem Inflammatory Syndrome in Children)
MIS-C is a potentially fatal condition that affects children infected with COVID-19. Please read the article to know its...  Read more»
I have fever, severe headache, and cough. Please help me.
I have fever since five days. My fever comes down when I take medicine but eventually comes back. I also have severe hea...  Read more»
Brucellosis - Symptoms, Complications, Diagnosis, and Treatment
Brucellosis, a zoonosis, is caused by consuming unpasteurized milk or raw meat obtained from infected animals. For sympt...  Read more»

Ask your health query to a doctor online?

Ask a Hematologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.